×

zbMATH — the first resource for mathematics

A stochastic SIRS epidemic model with infectious force under intervention strategies. (English) Zbl 1330.35464
In this work, the classical SIRS (Susceptible\(\to\)Infected\(\to\)Recovered\(\to\)Susceptible) with an additional mortality and the constant influx of susceptible individuals is sullied with the small stochastic term (a Gaussian white noise) included into the reaction rate. As a result, the basic reproductive number is obtained as function of noise characteristic. The corresponding changes in the epidemic onset are discussed. In addition, the noise-induced dynamics around the steady state is analysed. It is shown that noise does not change principally the standard stable behaviour except fluctuations around this state.

MSC:
35Q92 PDEs in connection with biology, chemistry and other natural sciences
92D30 Epidemiology
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Kermack, W. O.; McKendrick, A. G., Contributions to the mathematical theory of epidemics-I, Proc. R. Soc. Lond. Ser. A, 115, 772, 701-721, (1927) · JFM 53.0517.01
[2] Wang, W. D., Epidemic models with nonlinear infection forces, Math. Biosci. Eng., 3, 1, 267-279, (2006) · Zbl 1089.92052
[3] Xiao, D.; Ruan, S., Global analysis of an epidemic model with nonmonotone incidence rate, Math. Biosci., 208, 2, 419-429, (2007) · Zbl 1119.92042
[4] Cui, J.; Tao, X.; Zhu, H., An SIS infection model incorporating media coverage, Rocky Mountain J. Math., 38, 5, 1323-1334, (2008) · Zbl 1170.92024
[5] Cui, J.; Sun, Y.; Zhu, H., The impact of media on the control of infectious diseases, J. Dynam. Differential Equations, 20, 1, 31-53, (2008) · Zbl 1160.34045
[6] Bauch, C. T., Dynamics of an infectious disease where media coverage influences transmission, ISRN Biomath., 2012, (2012) · Zbl 1269.92052
[7] Xiao, Y.; Zhao, T.; Tang, S., Dynamics of an infectious diseases with media/psychology induced non-smooth incidence, Math. Biosci. Eng., 10, 2, 445-461, (2013) · Zbl 1259.92061
[8] Gumel, A. B.; Ruan, S.; Day, T., Modelling strategies for controlling SARS outbreaks, Proc. R. Soc. Lond. Ser. B, 271, 1554, 2223-2232, (2004)
[9] Zhang, J.; Lou, J.; Ma, Z.; Wu, J., A compartmental model for the analysis of SARS transmission patterns and outbreak control measures in China, Appl. Math. Comput., 162, 2, 909-924, (2005) · Zbl 1057.92048
[10] Tang, S.; Xiao, Y.; Yuan, L.; Cheke, R. A.; Wu, J., Campus quarantine (fengxiao) for curbing emergent infectious diseases: lessons from mitigating a/H1N1 in Xi’an, China, J. Theoret. Biol., 295, 47-58, (2012) · Zbl 1336.92088
[11] Xiao, Y.; Tang, S.; Wu, J., Media impact switching surface during an infectious disease outbreak, Sci. Rep., 5, 7838, (2015)
[12] Tchuenche, J. M.; Dube, N.; Bhunu, C. P.; Bauch, C. T., The impact of media coverage on the transmission dynamics of human influenza, BMC Public Health, 11, Suppl. 1, (2011)
[13] Misra, A. K.; Sharma, A.; Shukla, J. B., Modeling and analysis of effects of awareness programs by media on the spread of infectious diseases, Math. Comput. Modelling, 53, 5, 1221-1228, (2011) · Zbl 1217.34097
[14] Brinn, M. P.; Carson, K. V.; Esterman, A. J.; Chang, A. B.; Smith, B. J., Mass media interventions for preventing smoking in Young people, Cochrane Database Syst. Rev., 11, (2010)
[15] Funk, S.; Salathé, M.; Jansen, V. A.A., Modelling the influence of human behaviour on the spread of infectious diseases: a review, J. R. Soc. Interface, 7, 50, 1247-1256, (2010)
[16] Khanam, P. A.; Khuda, B.e; Khane, T. T.; Ashraf, A., Awareness of sexually transmitted disease among women and service providers in rural bangladesh, Int. J. STD & AIDS, 8, 11, 688-696, (1997)
[17] Spencer, S., Stochastic epidemic models for emerging diseases, (2008), University of Nottingham, PhD thesis
[18] Beddington, J. R.; May, R. M., Harvesting natural populations in a randomly fluctuating environment, Science, 197, 4302, 463-465, (1977)
[19] Truscott, J. E.; Gilligan, C. A., Response of a deterministic epidemiological system to a stochastically varying environment, Proc. Natl. Acad. Sci. USA, 100, 15, 9067-9072, (2003)
[20] Mollison, D., Dependence of epidemic and population velocities on basic parameters, Math. Biosci., 107, 2, 255-287, (1991) · Zbl 0743.92029
[21] Mao, X., Stochastic differential equations and their applications, (1997), Horwood Chichester
[22] Durrett, R., Stochastic spatial models, SIAM Rev., 41, 4, 677-718, (1999) · Zbl 0940.60086
[23] Dennis, B., Allee effects in stochastic populations, Oikos, 96, 3, 389-401, (2002)
[24] Britton, T., Stochastic epidemic models: a survey, Math. Biosci., 225, 1, 24-35, (2010) · Zbl 1188.92031
[25] Gray, A.; Greenhalgh, D.; Hu, L.; Mao, X.; Pan, J., A stochastic differential equation SIS epidemic model, SIAM J. Appl. Math., 71, 3, 876-902, (2011) · Zbl 1263.34068
[26] Mao, X.; Sabanis, S.; Renshaw, E., Asymptotic behaviour of the stochastic Lotka-Volterra model, J. Math. Anal. Appl., 287, 1, 141-156, (2003) · Zbl 1048.92027
[27] Ji, C.; Jiang, D.; Shi, N., Analysis of a predator-prey model with modified Leslie-gower and Holling-type II schemes with stochastic perturbation, J. Math. Anal. Appl., 359, 2, 482-498, (2009) · Zbl 1190.34064
[28] Zhu, C.; Yin, G., On competitive Lotka-Volterra model in random environments, J. Math. Anal. Appl., 357, 1, 154-170, (2009) · Zbl 1182.34078
[29] Mandal, P. S.; Banerjee, M., Stochastic persistence and stationary distribution in a Holling-tanner type prey-predator model, Phys. A, 391, 4, 1216-1233, (2012)
[30] Imhof, L.; Walcher, S., Exclusion and persistence in deterministic and stochastic chemostat models, J. Differential Equations, 217, 1, 26-53, (2005) · Zbl 1089.34041
[31] Mao, X.; Marion, G.; Renshaw, E., Environmental Brownian noise suppresses explosions in population dynamics, Stochastic Process. Appl., 97, 1, 95-110, (2002) · Zbl 1058.60046
[32] Allen, L. J.S.; Allen, E. J., A comparison of three different stochastic population models with regard to persistence time, Theor. Popul. Biol., 64, 4, 439-449, (2003) · Zbl 1105.92023
[33] Allen, L. J.S.; Kirupaharan, N., Asymptotic dynamics of deterministic and stochastic epidemic models with multiple pathogens, Int. J. Numer. Anal. Model., 2, 3, 329-344, (2005) · Zbl 1080.34033
[34] Allen, L. J.S.; Driessche, P., Stochastic epidemic models with a backward bifurcation, Math. Biosci. Eng., 3, 3, 445-458, (2006) · Zbl 1092.92028
[35] Allen, L. J.S., An introduction to stochastic epidemic models, (Math. Epidem, (2008), Springer), 81-130 · Zbl 1206.92022
[36] Greenhalgh, D.; Khan, Q. J.A.; Lewis, F. I., Hopf bifurcation in two SIRS density dependent epidemic models, Math. Comput. Modelling, 39, 11, 1261-1283, (2004) · Zbl 1065.92042
[37] Tang, Y.; Huang, D.; Ruan, S.; Zhang, W., Coexistence of limit cycles and homoclinic loops in a SIRS model with a nonlinear incidence rate, SIAM J. Appl. Math., 69, 2, 621-639, (2008) · Zbl 1171.34033
[38] Ruan, S.; Wang, W., Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. Differential Equations, 188, 1, 135-163, (2003) · Zbl 1028.34046
[39] Komorowski, T.; Tyrcha, J., Asymptotic properties of some Markov operators, Bull. Pol. Acad. Sci. Math., 37, 1-6, 221-228, (1989) · Zbl 0767.47012
[40] Lasota, A.; Mackey, M. C., Chaos, fractals, and noise: stochastic aspects of dynamics, vol. 97, (1994), Springer · Zbl 0784.58005
[41] Rudnicki, R., On asymptotic stability and sweeping for Markov operators, Bull. Pol. Acad. Sci. Math., 43, 3, 245-262, (1995) · Zbl 0838.47040
[42] Kadanoff, L. P., Statistical physics: statics, dynamics, and renormalization, (2000), World Scientific · Zbl 0952.82001
[43] Rudnicki, R., Markov operators: applications to diffusion processes and population dynamics, Appl. Math., 27, 1, 67-79, (2000) · Zbl 1001.47027
[44] Rudnicki, R.; Pichor, K.; Tyran-Kaminska, M., Markov semigroups and their applications, Lecture Notes in Phys., vol. 597, 215-238, (2002) · Zbl 1057.47046
[45] Rudnicki, R., Long-time behaviour of a stochastic prey-predator model, Stochastic Process. Appl., 108, 1, 93-107, (2003) · Zbl 1075.60539
[46] LaSalle, J. P., The stability of dynamical systems, vol. 25, (1987), Society for Industrial and Applied Mathematics
[47] Lyapunov, A. M., The general problem of the stability of motion, Internat. J. Control, 55, 3, 531-534, (1992)
[48] Bell, D. R., The Malliavin calculus, (2006), Dover Publications
[49] Stroock, D. W.; Varadhan, S. R.S., On the support of diffusion processes with applications to the strong maximum principle, (Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability, Univ. California, Berkeley, Calif., 1970/1971, vol. 3, (1972)), 333-359
[50] Arous, G. B.; Léandre, R., Décroissance exponentielle du noyau de la chaleur sur la diagonale (II), Probab. Theory Related Fields, 90, 3, 377-402, (1991) · Zbl 0734.60027
[51] Pichór, K.; Rudnicki, R., Stability of Markov semigroups and applications to parabolic systems, J. Math. Anal. Appl., 215, 1, 56-74, (1997) · Zbl 0892.35072
[52] Higham, D. J., An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM Rev., 43, 3, 525-546, (2001) · Zbl 0979.65007
[53] Murray, J. D.; Stanley, E. A.; Brown, D. L., On the spatial spread of rabies among foxes, Proc. R. Soc. Lond. Ser. B, 229, 1255, 111-150, (1986)
[54] Scott, D. W., On optimal and data-based histograms, Biometrika, 66, 605-610, (1979) · Zbl 0417.62031
[55] Silverman, B. W., Density estimation for statistics and data analysis, (1986), Chapman and Hall London · Zbl 0617.62042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.